Alabama, 2006Tornado in Alabama, May 10, 2006
May 10, 2006 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 10, 2:45 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, May 10, 2:45 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT WED MAY 10 2006
.SHORT TERM (TONIGHT THROUGH SATURDAY)...THE LATEST SURFACE ANALYSIS
SHOWS THE QUASI-STATIONARY FRONT CURRENTLY LOCATED ACROSS SOUTHERN
MISSISSIPPI INTO SOUTHERN ALABAMA AND THE PAIR OF UPSTREAM MESOSCALE
SYSTEMS HAVE EVOLVED INTO ONE OVER CENTRAL ALABAMA. THE STATIONARY
FRONT EXTENDS WESTWARD TO A COLD FRONT ADVANCING ACROSS ARKANSAS AND
INTO NORTHERN LOUISIANA. A POWERFUL MID LEVEL SHORTWAVE ADVANCING
FROM THE SOUTHERN PLAINS HAS INDUCED ADDITIONAL CONVECTIVE
DEVELOPMENT ALONG THE STATIONARY FRONT...THE COLD FRONT AND IN THE
UPSTREAM WARM SECTOR REGION...BODING FOR AN ACTIVE NIGHT AT LEAST
ACROSS THE NORTHERN TWO THIRDS OF THE AREA. THE STRONG CAP IN PLACE
DURING MUCH OF THE DAY OVER THE FORECAST AREA HAS ESSENTIALLY ERODED
BUT MEANWHILE ALLOWED FOR SURFACE BASED CAPES TO BUILD TO IN EXCESS
OF 3000 J/KG WITH HELICITY VALUES NEAR 225 M2/S2. WHILE THE
MESOSCALE COMPLEX DIVES SOUTHEASTWARD ACROSS THE EASTERN PORTION OF
THE FORECAST AREA EARLY THIS EVENING...CONVECTION NEAR THE
STATIONARY FRONT WILL AFFECT THE REMAINING NORTHERN PORTION OF THE
FORECAST AREA. ADDITIONAL UPSTREAM CONVECTION WILL ADVANCE INTO THE
FORECAST AREA LATER THIS EVENING. THE FRONT COMPLETES MOVING
THROUGH THE AREA BY LATE TONIGHT WITH SKIES CLEARING EARLY ON
THURSDAY. UNEVENTFUL CONDITIONS FOLLOW THROUGH FRIDAY AS A SURFACE
HIGH MOVES ACROSS THE REGION. THE MID LEVEL SYSTEM THAT SPAWNED THE
ACTIVE WEATHER MEANWHILE EVOLVES INTO A 500 MB LOW OVER THE
NORTHEASTERN STATES WHICH LATER MOVES SOUTHWARD WITH SURFACE
CYCLOGENESIS DEVELOPING OVER SOUTH CAROLINA ON SATURDAY. THE
SURFACE LOW DEEPENS AS THE MID LEVEL SYSTEM CONTINUES FURTHER INTO
THE SOUTHEAST STATES...AND DRIVES A COLD FRONT THROUGH THE AREA AND
INTO THE NORTHERN GULF. WILL KEEP SMALL CHANCE POPS IN THE FORECAST
FOR THE PASSAGE OF THE FRONT. /29
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE STUBBORN UPPER LOW
FINALLY EJECTS OUT INTO THE ATLANTIC ON WEDNESDAY ALLOWING FOR
SHALLOW RIDGING TO BUILD INTO THE REGION. WILL NEED TO KEEP SMALL
POPS IN THE FORECAST UNTIL TUESDAY. /29
&&
.MARINE...AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE
NORTHWARD TO THE GREAT LAKES AND DRAG A COLD FRONT EASTWARD ACROSS
THE COASTAL WATERS BY THURSDAY MORNING. STRONG SOUTHERLY FLOW WILL
BECOME SOUTHWESTERLY AND INCREASE TO ADVISORY LEVELS AHEAD OF THE
FRONT TONIGHT AND BECOME NORTHWEST BY THURSDAY MORNING BEHIND THE
COLD FRONT. A MODERATE TO STRONG OFFSHORE FLOW WILL PERSIST THROUGH
FRIDAY MORNING THEN DECREASE AS HIGH PRESSURE BUILDS SOUTHWARD INTO
THE WESTERN GULF. FLOW WILL BECOME ONSHORE AND INCREASE ON SATURDAY
AHEAD OF ANOTHER COLD FRONT EXPECTED TO MOVE SOUTHWARD ACROSS THE
COASTAL WATERS LATE SATURDAY NIGHT. LIGHT TO MODERATE OFFSHORE FLOW
WILL PREVAIL IN THE WAKE OF THE FRONT ON SUNDAY AND MONDAY. /13
&&
.FIRE WEATHER...ACTIVE CONVECTION DEVELOPS ACROSS THE AREA TONIGHT
THEN ENDS AS THE COLD FRONT MOVES THROUGH. DRIER AND COOLER AIR
FLOWS INTO THE REGION ON THURSDAY. AFTERNOON RELATIVE HUMIDITIES
WILL DROP TO NEAR CRITICAL LEVELS ON THURSDAY AND FRIDAY BUT APPEARS
TO NOT BE IN DANGER OF SATISFYING DURATION REQUIREMENTS. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 81 54 81 / 60 10 10 0
PENSACOLA 66 81 58 79 / 70 30 0 0
DESTIN 68 79 59 77 / 70 30 10 10
EVERGREEN 65 76 47 77 / 70 10 10 0
WAYNESBORO 58 79 47 79 / 90 10 10 0
CAMDEN 62 77 48 77 / 90 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 PM WEDNESDAY TO 1 PM THURSDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 60 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 60 NM...MOBILE BAY.
&&
29 EVERSOLE/13 CULLENHazardous weather outlook, May 10, 11:00 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1200 PM CDT WED MAY 10 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1200 PM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TODAY WITH THE
BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER INLAND
AREAS OF SOUTHEAST MISSISSIPPI EARLY THIS AFTERNOON AND SPREADING
EAST ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EVENING HOURS.
FURTHER DEVELOPMENT WILL SHIFT SOUTHWARD TOWARDS THE COAST BY LATE
AFTERNOON CONTINUING THROUGH THE EARLY EVENING HOURS. ALSO...A
SQUALL LINE WITH DAMAGING WINDS IS EXPECTED TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT AND WILL MOVE ACROSS THE AREA LATE THIS
EVENING AND OVERNIGHT. THE STORM PREDICTION CENTER HAS PLACED THE
ENTIRE AREA NORTH OF THE COAST IN A MODERATE RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT...WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR COASTAL AREAS. DAMAGING WINDS IN EXCESS OF 70
MPH... EXTREMELY LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED
WITH THE SEVERE THUNDERSTORMS TODAY AND TONIGHT. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AT THIS TIME NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 10, 1:30 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT WED MAY 10 2006
ALZ051-102015-
CHOCTAW-
230 PM CDT WED MAY 10 2006
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EXTREME NORTHERN
CHOCTAW COUNTY...
AT 230 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A STRONG OUTFLOW BOUNDARY FROM 7 MILES EAST OF EDNA
TO 5 MILES SOUTHWEST OF YANTLEY...AND MOVING SOUTHEAST AT 30 MPH.
THESE WINDS ARE ASSOCIATED WITH A VERY POWERFUL THUNDERSTORM JUST
NORTH OF CHOCTAW COUNTY. THE OUTFLOW BOUNDARY WILL MOVE TO THE
SOUTHEAST THROUGH 315 PM.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PUSHMATAHA...JACHIN...ROBJOHN...NAHEOLA...RIDERWOOD...PENNINGTON AND
LAVACA THROUGH 300 PM CDT.
THE PRIMARY THREAT WILL BE WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. THE STORM IS CURRENTLY MOVING TO THE EAST...SO THE HAIL AND
HEAVY RAIN SHOULD STAY TO THE NORTH OF THE COUNTY. THE STORM MOTION
WILL BE MONITORED FOR A POSSIBLE SOUTHWARD PROGRESSION. SEEK SHELTER
IN A SAFE HOME OR BUILDING UNTIL THESE WINDS HAVE SUBSIDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
Special weather statement, May 10, 2:14 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
314 PM CDT WED MAY 10 2006
ALZ051-102045-
CHOCTAW-
314 PM CDT WED MAY 10 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTHEAST
CHOCTAW COUNTY...
AT 312 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTH OF JACHIN...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDNA...INDIAN
SPRINGS...NAHEOLA OAKCHIA THROUGH 345 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
Local storm report, May 10, 3:56 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LISMAN 32.17N 88.28W
05/10/2006 E1.00 INCH CHOCTAW AL TRAINED SPOTTER
0415 PM HAIL CROMWELL 32.23N 88.27W
05/10/2006 E1.75 INCH CHOCTAW AL LAW ENFORCEMENT
&&
CULLENLocal storm report, May 10, 5:08 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 S CAMDEN 31.93N 87.29W
05/10/2006 E1.00 INCH WILCOX AL PUBLIC
RELAYED PUBLIC REPORT FROM BMX.
&&
CULLENTornado, Clarke
- When
- May 10, 5:08 PM CST to 5:10 PM CST
- Where
- Clarke County, Talahatta
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.900, -87.850
A weak tornado briefly touched down along County Road 44 near Talahatta Springs. A funnel cloud was reported just a couple of minutes before near Opine. The weak tornado blew down several trees and power lines and damaged the roof of a small meat processing plant. No injuries were reported. Large hail was also reported with the storm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506170.